Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 17, 2025, 1:28 AM CDT for 4 counties in Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2025, 1:28 AM CDT (06:28 UTC)
- Expired
- Jul 17, 2025, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, MO, Johnson County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3649 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WGUS53 KEAX 170628
FFWEAX
MOC083-101-159-195-171000-
/O.NEW.KEAX.FF.W.0022.250717T0628Z-250717T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
128 AM CDT Thu Jul 17 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Pettis County in central Missouri...
Southwestern Saline County in central Missouri...
Northeastern Henry County in west central Missouri...
Southeastern Johnson County in west central Missouri...
* Until 500 AM CDT.
* At 128 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sedalia, Warrensburg, Knob Noster, Sweet Springs, Whiteman Air
Force Base, La Monte, Smithton, Leeton, Green Ridge, Chilhowee,
Houstonia, Whiteman Afb, Centerview, Hughesville, Blairstown, Post
Oak and Sedalia Memorial Arpt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3893 9356 3893 9353 3893 9352 3893 9350
3894 9350 3895 9350 3895 9325 3893 9324
3864 9306 3863 9306 3855 9351 3848 9392
3864 9401
FLASH FLOOD...RADAR INDICATED
$$
731 follow-up statement
547
WGUS73 KEAX 170958 RRA
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
458 AM CDT Thu Jul 17 2025
MOC083-101-159-195-171008-
/O.EXP.KEAX.FF.W.0022.000000T0000Z-250717T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry MO-Johnson MO-Pettis MO-Saline MO-
458 AM CDT Thu Jul 17 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING
FOR PETTIS AND SOUTHWESTERN SALINE COUNTIES IN CENTRAL MISSOURI AND
NORTHEASTERN HENRY AND SOUTHEASTERN JOHNSON COUNTIES IN WEST CENTRAL
MISSOURI...
The heavy rain has ended however a flood warning remains in effect
for ongoing flooding. Please continue to heed remaining road
closures.
&&
LAT...LON 3893 9356 3893 9353 3893 9352 3893 9350
3894 9350 3895 9350 3895 9325 3893 9324
3864 9306 3863 9306 3855 9351 3848 9392
3864 9401
$$
73What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 12:40 AM CDT, 48 minutes earlier. Its key messages:
- Several chances for scattered to widespread storms this afternoon into the night. Strong to damaging winds and heavy rainfall will be the main threats.
- Hotter, more humid conditions anticipated today mainly for areas along and south of I-70. Triple digit heat indices are possible. This is dependent on how storms and features develop through the afternoon.
- Confidence growing in widespread triple digit heat indices this weekend into the first half of next week. Heat indices up to 110 F possible.
Area forecast discussion, Jul 17, 12:40 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1240 AM CDT Thu Jul 17 2025 .KEY MESSAGES... - Several chances for scattered to widespread storms this afternoon into the night. Strong to damaging winds and heavy rainfall will be the main threats. - Hotter, more humid conditions anticipated today mainly for areas along and south of I-70. Triple digit heat indices are possible. This is dependent on how storms and features develop through the afternoon. - Confidence growing in widespread triple digit heat indices this weekend into the first half of next week. Heat indices up to 110 F possible. && .DISCUSSION... Issued at 246 PM CDT Wed Jul 16 2025 A cold front, extending out of a surface low over the MN/IA/WI border (as of 19Z), stretches across southern IA, in between HWY-36 and just north of the KC Metro. This afternoon, a few thunderstorms will be possible with the cold front continuing to push south into our area. A few strong to severe storms will be possible with CAPE values exceeding 3,000 J/kg aiding in storm formation. Bulk shear values are slightly better than they have been ranging from 25-30 kts. Even though this is not ideal for severe storms, this may be just enough for them to hold together long enough to produce isolated severe conditions. Inverted-v soundings, dry air aloft, DCAPE values exceeding 1,000 J/kg suggest the potential for strong to damaging winds. However, there is still some uncertainty as CAMs diverge on solutions. The NAMNST shows widespread convection developing along and south of the I-70 corridor including the KC Metro. The HRRR keeps the convection fairly isolated mostly along and south of I-70. So, Hi-Res models suggest that we could see isolated to widespread convection south of HWY-36. Models seem to agree the front stalls out somewhere south of HWY-36 near I-70. The coverage of storms will depend on how much the environment is able to recover given this morning's convection. The current satellite shot (as of 19Z) shows that extensive cloud coverage has dissipated and cu fields have developed in the southern half of MO. Another round of storms is possible late this evening into early Thursday as the lagging elevated fronts near the 925MB-850MB layer continues to push farther south. Strong to severe storms will once again be possible. Storms are anticipated to be elevated as a diurnal cap develops across area. Good instability (1,000-2,000 J/kg of CAPE) will help with strengthening updrafts and 20-30 kts of shear may help storms to organize. Strong to damaging winds and heavy rainfall (PWATs around 2 inches) will be the main concerns. But again, high uncertainty still remains. The severe potential late this evening will be dependent on whether or not the atmosphere will be able to recover from this afternoon's convection (if it is realized). If there is robust afternoon convection, strong to damaging winds will be the main concern with heavy rain being the secondary threat. If there is not robust afternoon convection, then the main threat will be heavy rainfall with strong to damaging winds being the secondary threat. The severe threat is anticipated to diminish the deeper into the night go. However, areas that have already received multiple rounds of rain (mainly northern MO) could see isolated flooding especially if storms begin to train. For now, MBE vectors just after midnight keep storms somewhat progressive, but uncertainty is still high. Thursday afternoon, there will be a chance for some isolated to scattered thunderstorms with remnant surface boundaries as well as a H500 shortwave moving through the flow. For our area, severe chances appear to be very low due to weak forcing and a fairly stable environment. Slightly more favorable conditions for severe weather will remain in southern MO. As far as temperatures for tomorrow, highs are anticipated to range in the mid to upper 70s mainly north of I-70 and low to mid 80s south of I-70. The difference will be mostly felt in the decrease in dew point temperature with most areas remaining below 70 F. Some areas south of the KC Metro may reach the low 70s. Mid to upper level ridging residing over the western U.S. tracks towards the east as we go into the weekend. A surface high also pushes over the eastern U.S. shifting winds to the south. This will result in the start of a warming trend this Friday into early next week. As heat indices climb to 100-110 F, heat headlines may be necessary. Confidence continues to grow as guidance remains consistent with each model run. A few weak shortwaves bringing spotty chances for rain may help to cool temperatures a few degrees, but high uncertainty exists in timing and location with these features. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1240 AM CDT Thu Jul 17 2025 Widespread thunderstorms will continue to stream across the region with occasional IFR or lower conditions. Showers may then continue into the morning hours before coming to an end. Surface high pressure will build over the area through the day, and that will lead to northeast winds, MVFR/IFR ceilings and possibly some light rain/drizzle. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...WFO EAX
Hazardous weather outlook, Jul 16, 5:06 AM CDT, 20 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CDT Wed Jul 16 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171006- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CDT Wed Jul 16 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... * Decaying convective system this morning will bring scattered to widespread storms to the area before sunrise. A few wind gusts to 50 mph are possible. * Outflow from that convective may foster new development this afternoon. Adds a large amount uncertainty to the forecast though. * Better chances for storms after sunset. A few strong to severe storms are possible with strong winds and locally heavy rain the main hazards. * High heat returns this weekend into next week. Increasing potential for heat index values near 110 next week.
In the hours before
Special weather statement, Jul 16, 10:48 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1048 PM CDT Wed Jul 16 2025
MOZ023-025-031>033-039-040-170415-
Carroll MO-Macon MO-Saline MO-Chariton MO-Randolph MO-Livingston MO-
Howard MO-
1048 PM CDT Wed Jul 16 2025
...A CONGEALED THUNDERSTORM COMPLEX WILL IMPACT CHARITON...WESTERN
RANDOLPH... CENTRAL CARROLL...HOWARD...SALINE...SOUTHWESTERN MACON
AND SOUTHEASTERN LIVINGSTON COUNTIES THROUGH 1115 PM CDT...
At 1048 PM CDT, Doppler radar was tracking congealing thunderstorms
along a line extending from near Hale to 9 miles southwest of
Brunswick to near Glasgow. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marshall, Fayette, Slater, Salisbury, Glasgow, Brunswick,
Keytesville, Hale, Bosworth, Armstrong, Malta Bend, Wakenda, Gilliam,
Miami, Mendon, Tina, De Witt, Clifton Hill, Sumner, and Rothville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3904 9260 3904 9293 3906 9294 3904 9296
3905 9348 3970 9347 3970 9257
TIME...MOT...LOC 0348Z 252DEG 30KT 3958 9342 3933 9325 3924 9287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KrullSpecial weather statement, Jul 16, 11:07 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1107 PM CDT Wed Jul 16 2025
MOZ038-039-044-045-170445-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-
1107 PM CDT Wed Jul 16 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PETTIS...SOUTHWESTERN
SALINE...SOUTHEASTERN LAFAYETTE AND EASTERN JOHNSON COUNTIES THROUGH
1145 PM CDT...
At 1107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Houstonia to Knob Noster
to near Warrensburg. Movement was southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sedalia, Warrensburg, Knob Noster, Concordia, Sweet Springs, Whiteman
Air Force Base, La Monte, Houstonia, Whiteman Afb, Centerview, Emma,
Hughesville, and Fayetteville.
This includes Interstate 70 in Missouri between mile markers 76 and
85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 9308 3867 9337 3863 9376 3877 9394
3897 9370 3897 9306
TIME...MOT...LOC 0407Z 301DEG 12KT 3882 9324 3878 9358 3872 9381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KrullLocal storm report, Jul 16, 11:10 PM CDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1110 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Tstm Wnd Gst 1 WNW Clare 38.83N 94.89W
07/16/2025 M76 MPH Johnson KS ASOS
&&
AKLocal storm report, Jul 16, 11:11 PM CDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1111 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM Tstm Wnd Gst 1 WNW Clare 38.83N 94.89W
07/16/2025 M76 MPH Johnson KS ASOS
&&
AKLocal storm report, Jul 16, 11:49 PM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1149 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM Tstm Wnd Gst Whiteman Air Force Base 38.73N 93.55W
07/16/2025 E51 MPH Johnson MO AWOS
&&
AKLocal storm report, Jul 17, 12:36 AM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1236 AM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM Tstm Wnd Dmg 2 N Knob Noster 38.80N 93.56W
07/16/2025 Johnson MO Emergency Mngr
Downed power poles closed MM Hwy between 250
RD and NE 951 RD. Time estimated from radar.
&&
AKThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 40 min |
| Jul 16, 7:33 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Jul 16, 7:33 PM CDT | Special Weather Statement | EAX | Howard | 27 min |
| Jul 16, 7:38 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph, Saline | 52 min |
| Jul 16, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 43 min |
| Jul 16, 7:51 PM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Randolph, Saline | 3 hr |
| Jul 16, 8:25 PM CDT | Special Weather Statement | EAX | Jackson | 35 min |
| Jul 16, 8:28 PM CDT | Special Weather Statement | EAX | Jackson | 32 min |
| Jul 16, 8:36 PM CDT | Special Weather Statement | EAX | Clay | 24 min |
| Jul 16, 8:51 PM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Saline | 5 min |
| Jul 16, 8:56 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 8 hr |
| Jul 16, 9:00 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Jul 16, 9:03 PM CDT | Special Weather Statement | EAX | Clay | 27 min |
| Jul 16, 9:12 PM CDT | Special Weather Statement | EAX | Clinton | 33 min |
| Jul 16, 9:43 PM CDT | Special Weather Statement | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Platte | 32 min |
| Jul 16, 10:00 PM CDT | Special Weather Statement | EAX | Pettis | 30 min |
| Jul 16, 10:03 PM CDT | Special Weather Statement | EAX | Johnson | 27 min |
| Jul 16, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Livingston | 52 min |
| Jul 16, 10:15 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Jul 16, 10:19 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Saline | 26 min |
| Jul 16, 10:38 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 10 hr |
| Jul 16, 10:48 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Saline | 6 hr |
| Jul 16, 10:48 PM CDT | Special Weather Statement | EAX | Chariton, Howard, Saline | 27 min |
| Jul 16, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 43 min |
| Jul 16, 11:07 PM CDT | Special Weather Statement | EAX | Johnson, Pettis | 38 min |
| Jul 16, 11:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 44 min |
| Jul 16, 11:43 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson, Pettis, Saline | 105 min |
| Jul 16, 11:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Henry, Johnson, Pettis | 64 min |
| Jul 17, 12:09 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Sullivan | 66 min |
| Jul 17, 1:42 AM CDT | Special Weather Statement | EAX | Platte | 33 min |
| Jul 17, 2:08 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 52 min |
| Jul 17, 2:20 AM CDT | Flash Flood Warning | EAX | Buchanan, Platte | 6 hr |
| Jul 17, 2:39 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 51 min |
| Jul 17, 3:06 AM CDT | River Flood Warning | EAX | Jackson | 10 hr |
| Jul 17, 3:06 AM CDT | River Flood Warning | EAX | Jackson | 7 hr |
| Jul 17, 3:09 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Lafayette, Ray | 51 min |
| Jul 17, 3:31 AM CDT | Flash Flood Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray | 5 hr |
| Jul 17, 3:48 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Lafayette | 42 min |
| Jul 17, 4:27 AM CDT | Special Weather Statement | EAX | Cass, Jackson | 33 min |
| Jul 17, 4:33 AM CDT | River Flood Warning | EAX | Jackson | 77 min |
| Jul 17, 4:44 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Henry, Howard, Johnson and 4 more | 6 hr |
| Jul 17, 8:25 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 5 hr |
| Jul 17, 9:41 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 21 hr |
| Jul 17, 9:41 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 21 hr |
| Jul 17, 9:41 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 28 hr |
| Jul 17, 9:52 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 28 hr |
| Jul 17, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 41 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.